Anybody got UTI after 2 months on steroid for IVF/FET


#1

I saw an OBGYN to get a second opinion before ending my pregnancy on July 9. She did a urine test and her nurse called me last Friday (1 week 3 days after I saw her) and told me I had bacteria in my urine and prescribed an antibiotic for UTI.

Has anybody got UTI after being on steroid (one month or more)? I was probably on steroid (dexamethasone) for 2 months. I am afraid to take steroid for a long period of time for next cycle now. It just seems not worth it for me to risk my kidney from getting damaged and not knowing if I really need it. I had immune testing done and my natural killer cells is Zero, I don’t have any. But I was just wondering if this is a common occurence to have UTI while on steroid for a long period of time in an IVF? I thought the dose prescribed in an IVF cycle is typically very low. I was on 1 mg dexamethasone daily. Now my previous RE would not prescribe this for me because he said the risk outweight the benefits unless if you really really have true immune issues.


#2

Have you taken urine test 1 more time for diagnosis confirmation?

I think using any medicines for long time is not good, especially steriod (coz it has so many side effects and also causes the phenomenon of drug dependence later on). That’s why, it’s better to evaluate the risks and benefits before any treatment…

Take care,


#3

I took dexamethasone during my stims i.e for about 12 days or so …I am not sure what exactly this does but RE said it helps the process…
after ER I started feeling burning sensation and it is bit inflamed …During ET I asked Dr to check and they did a base urine test and found some white blood cells so they sent it for futher testing to confirm UTI…

What I heard from nurse is that is is very common and pregnant women have it most of the time…
I am still waiting for my urine test results and if they come back with UTI then they will prescribe antiboitics…


#4

I don’t have experience with it. Just wanted to tell you 5o drink cranberry tea because it helps with uti.


#5

Long term use (<2weeks) of steroids can cause your body to stop producing natural corticosteroids. After stopping them suddenly, without reducing the dosage can lead to a decrease in immunity, & therefore an increase risk of getting infections. Now while its more common to get colds or flu like symptoms, you may get a UTI (not common though)

I would seriously not be on it, if you don’t have any immunological issues